Posted by Shes_Initforthemoney on May 3, 2012, at 16:22:03
In reply to Re: Help getting off Dexedrine/Adderall!! » Shes_Initforthemoney, posted by Bryn B. on May 2, 2012, at 21:25:19
> Thanks for the reply, Jay. Unfortunately, I started at 10 once daily (extended release), and made my way up to 20mg once daily pretty quickly. I do have a problem w/ addiction, so I really never should have started w/ these in the first place. The thing is, how do I taper if I have the ER capsules? I think I'll open some up and dump half out, thus creating 5 mg capsules. I'll go to 10 tomorrow, then five, then...ugh! Honestly, I'm best sticking to Lexapro and exercise. I messed up.
Hi...no problem. I just worry about people being called 'addicts' in such a hostile way, that it just makes them feel worse.
If you happen to be able to get ahold of empty clear gelatin capsules (you can usually find them at a health food store in quantities of 50-100 and they are cheap) you can measure and compare in two of the clear gelatin capsules, and make a decent equal 5mg dose from the 10mg spansules. Then you can even taper further from there, adding less each day to one clear gelatin capsule. If you do find a small dose does help, you can stick with it, or taper off as you wish.
There are other alternatives to add to your Lexapro and get a bit of a 'boost', but if you find exercise really helpful, than stick with it for sure.
Hope that helps...
> > ------
> > Hi...
> > I am sorry you are going through such a rough time. I'd say taper the dose. But..if they do help you...you may want to go down to taking a smaller dose. Do you take 10mg 2x a day..or 20mg all at once? That 20 mg would be a hefty dose all at once. I've even taken 2x 10mg Dexedrine spansules (extended release) at I was worked up. There is nothing *completely* wrong with taking this medication even for years...30 years...a lifetime. As a social worker..I will say that true addiction usually only involves needing to increase the dose constantly or if someone abuses it for a 'high'.(Even in depression..I would even never blame someone for abusing them. I too have known depression for much of my life..and the desperate need for relief.)
> > So..I'd suggest maybe halving your pills/dose and see how you feel. If you don't feel better..then taper. Best of wishes...
> > Jay
"I am not afraid of death, I just don't want to be there when it happens."